MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. HEARTSPAN TRANSSEPTAL NEEDLE; TRANSSEPTAL NEEDLE/TROCAR

MERIT MEDICAL SYSTEMS INC. HEARTSPAN TRANSSEPTAL NEEDLE; TRANSSEPTAL NEEDLE/TROCAR
Model Number 00884450169704
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Atrial Perforation (2511)
Date of Event 11/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is not expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during a pvi ablation procedure, a heartspan sheath and needle were used for trasseptal puncture.During mapping of the left atrium, it was noted that the patient's blood pressure was dropping.A pericardial effusion was noted and the case was aborted.The physician performed a pericardiocentesis, but the patient's condition did not stabilize.A surgeon then performed a pericardial window to find the perforation and was unsuccessful.A sternal incision was then performed where a perforation of the left atrial appendage was discovered and successfully closed.The patient was released from the hospital without further injury reported.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A review of the device history and complaint database could not be performed since the lot number was not provided.

Brand Name
HEARTSPAN TRANSSEPTAL NEEDLE
Common Device Name
TRANSSEPTAL NEEDLE/TROCAR
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
65 great valley parkway
malvern PA 19355
MDR Report Key9577988
Report Number2529252-2020-00001
Device Sequence Number14178744
Product Code DRC
UDI-Device Identifier00884450169704
UDI-Public00884450169704
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number00884450169704
Device Catalogue NumberFND-019-01
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/13/2019
Supplement Date Received by Manufacturer01/23/2020
Initial Report FDA Received Date01/10/2020
Supplement Report FDA Received Date02/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;